MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS ® ORTHOPAEDIC PROTECTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES ALEXIS ® ORTHOPAEDIC PROTECTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number HR004
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: thp anterior.Description of event: complaint 1 of 2: (b)(4).Complaint 2 of 2: (b)(4).During the procedure the alexis was placed according to the ifu.During the reaming fase of the femur the tooth of the reamer caught up on the alexis sheet.This happens in 80% of the procedures.Theoretically fibers of the sheet could come in contact with the reamer/ femur.Due to the angle of the reamer during the anterior approach it's likely to happen the sheet tears.The surgeon has no problems with the tear in the alexis.It's common practice.In 80% of all cases this happens.Additional information received from company rep.Via email on 23oct2024: both descriptions are the same and both happened at the same day and place.One adjustment: i used the word reamer, but i meant broach in the description of the cer.The image is a broach; used to widen the femur for the stem prosthesis.The teeth of the broach catch up on the sheet of the alexis when used.Additional information received from company rep.Via email on 30oct2024: not that particulate could be seen, unless it¿s on fiber level, all material was retrieved.Intervention: the surgeon has no problems with the tear in the alexis.It's common practice.In 80% of all cases this happens.Patient status: patient is ok.
 
Additional Manufacturer Narrative
No product is being returned for evaluation and no lot number has been provided to applied medical.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: thp anterior.Description of event: complaint 1 of 2: (b)(4) - mfr# 2027111-2024-00903.Complaint 2 of 2: (b)(4) - mfr# 2027111-2024-00896.During the procedure the alexis was placed according to the ifu.During the reaming fase of the femur the tooth of the reamer caught up on the alexis sheet.This happens in 80% of the procedures.Theoretically fibers of the sheet could come in contact with the reamer/ femur.Due to the angle of the reamer during the anterior approach it's likely to happen the sheet tears.The surgeon has no problems with the tear in the alexis.It's common practice.In 80% of all cases this happens.Additional information received from company rep.Via email on 23oct24: both descriptions are the same and both happened at the same day and place.One adjustment: i used the word reamer, but i meant broach in the description of the cer.The image is a broach; used to widen the femur for the stem prosthesis.The teeth of the broach catch up on the sheet of the alexis when used.Additional information received from company rep.Via email on 30oct24: not that particulate could be seen, unless it¿s on fiber level, all material was retrieved.Intervention: the surgeon has no problems with the tear in the alexis.It's common practice.In 80% of all cases this happens.Patient status: patient is ok.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.Based on the description of the event, it is likely that a sharp object or instrument came into contact with the sheath, resulting in a hole or tear that further propagated during use.Applied medical has performed a historical trend analysis and review of production records and no relevant documentation was identified.

Brand Name
ALEXIS ® ORTHOPAEDIC PROTECTOR
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key20635122
Report Number2027111-2024-00896
Device Sequence Number15319432
Product Code GCJ
UDI-Device Identifier00607915123185
UDI-Public(01)00607915123185
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHR004
Device Catalogue Number101428801
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date05/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTHER WOUND RETRACTORS, IMPLANTS.; REAMER, BROACH, HOMAN.
Patient SexUnknown